66929members
353249posts
cancel
Showing results for 
Search instead for 
Did you mean: 

pain during and after Herceptin

9 REPLIES 9
Highlighted
Member

Re: pain during and after Herceptin

I'm in my first Herceptim with t. Even with sleepers, I cannot sleep and the pain is constant. At least I'm not being sick. Feel very sorry for myself although glad it's not me on my way out! Hold in there x
Highlighted
Member

Re: pain during and after Herceptin

Hi Tracey i no the feelin of bein 90 am 52 and am on herception till next january and my joints ache every day esp my knees ,back and shoulders. Ive seen older people who lok so much fitter than me which is really depressing as i use to b so much more active xx
Highlighted
Member

Re: pain during and after Herceptin

Hi Amero,

 

Thank you very much for your reply.  It is good to know you still think it was worth it, I keep thinking if I don't try all the treatment and the cancer returns I will never forgive myself and that is what keeps me going really, like you I want to be here for my family. 

 

Love xxx

 

Highlighted
Member

Re: pain during and after Herceptin

my knees are getting stiffer by the day and I have six more herceptin jabs to go
x
Highlighted
Member

Re: pain during and after Herceptin

Hello On a diversion. Please don't be too anxious about the chemo and the herceptin. The vast majority of people will not have the pain and joint problems I have had. While peripheral neuropathy is a known side effect for taxane chemotherapy usually this is no more than some numbness in hands or feet, but most do not even get that or if they do it wears of in time. I still hope to get off my crutches, but even if I don't the treatment is worth it. The chemo shrank my tumour from the size of a tennis ball to the size of a marble -so it may have been bad forme, but that means it was bad for my tumour too! I was given the option of not continuing my treatment due to the side effects, but I chose to continue because knowing this was the best way to stay cancer free was more important to me than my mobility. I am just so thankful that I can look forward to seeing my little boy grow up.

 

Love Amero xxx

Highlighted
Member

Re: pain during and after Herceptin

Hi, 

 

I am really, really  sorry to read about your ongoing problems.  I am on FECT but have yet to start T, when I will also be given herceptin. My understanding is that this is the best way forward for treatment for my cancer but reading these posts I'm wondering whether I should stick with FEC. The idea of being in crutches and in pain for years is awful. Do you feel it was worth it? 

 

 

OAD xxx

Highlighted
Member

Re: pain during and after Herceptin

Hello Tracey,

 

I am wondering whether you also had chemo as part of your treatment. Like you I had herceptin (just had my last dose!) but also had docetaxel as part of my chemotherapy treatment. I started with pain and weakness in my legs when I was having chemotherapy (docetaxel) and herceptin at the same time. It continued to worsen after completing my chemo (June 2015). I am currently still on crutches but have seen some improvement in pain and weakness with exercise and strong pain killers. I am 43 (diagnosed when I was 41) and I feel pretty ancient. After lots of xrays and scans I recently saw a neurologist who has diagnosed me with motor neuropathy which he believes is due to the docetaxel rather than herceptin. Basically the treatment has damaged the nerves in my joints that control my muscles. But I do understand that docetaxel can also damage the muscles themselves and the joints as a whole. You are certainly not alone and since suffering myself I have met others similarly affected. Keep on pushing for help and diagnosis to improve and manage your pain. All the best.

 

Love Amero xxx

Highlighted
Member

Re: pain during and after Herceptin

 
Highlighted
Member

Re: pain during and after Herceptin

Hi Tracey4, 

 

I am sorry you are going through this pain and I am sure some of our users will be along to support soon. 

 

Please do call our helpline at 0808 800 6000 who will be able to talk to you about Herceptin and offer a friendly ear. The opening hours are below. 

 

Monday-Friday, 9am-5pm
Late opening Wednesday 9am-7pm,
Saturday, 9am-1pm

 

Best wishes, 

 

Lizzy 

Highlighted
Member

pain during and after Herceptin

Hi I'm 47and feel like 97! I'm new on here and probably doing it all wrong! 

I had my last Herception in February 2015. During my treatment I started having stiff joints which I was warned about. But, my legs was the worst affected, they have not gotten any easier and it is a constant battle day to day, I really don't know what to do any more, I speak to my GP at least once a week  I have been on all sorts of medication included pain patches. I have had lots of x-rays there seems to be nothing I can do or anything the doctors can do. I have even done some meditating which I do think calms me down but only during it! 

Can anyone please help me or at least let me know I'm not on my own! 

I'm rubbish with technology and research! 

Please help  x